Florida, 2006

Hail in Florida, June 4, 2006

June 4, 2006 · NWS MLB · 6 events in 3 counties and zones

6 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 4, 1:00 PM EST, 50 minutes earlier.

Area forecast discussion, Jun 4, 1:00 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
200 PM EDT SUN JUN 4 2006

.DISCUSSION...

...A FEW STRONG STORMS POSSIBLE DURING THE LATE AFTERNOON AND EARLY
EVENING...

CURRENTLY...TWO MAIN AREAS OF CONVECTION DEVELOPING EARLY THIS
AFTERNOON ACROSS NORTHERN FORECAST AREA FROM LAKE/SEMINOLE/VOLUSIA
COUNTIES AND ALSO ACROSS FAR SRN SECTIONS AROUND LAKE OKEECHOBEE.
WESTERLY STEERING FLOW IS BRING ACTIVITY EASTWARD AROUND 15 MPH.
STILL LOOKING FOR SOME LATE AFTERNOON STRONG TO PULSE SEVERE STORMS
WITH POSSIBILITY FOR SMALL HAIL AND DOWNBURST WINDS. PRIMED AREA FOR
LATE AFTERNOON CONVECTION LOOKS TO CENTRAL CWA WHERE THUNDERSTORM
OUTFLOW BOUNDARIES AND THE SLOW MOVING EAST COAST SEA BREEZE SHOULD
GENERATE ADDITIONAL STORMS DURING THE LATE AFTERNOON IN AREA WHERE
SFC HEATING AND RESULTANT CAPE IS MAXIMIZED.

FOR THE OVERNIGHT...EXPECT MOST EVENING STORMS ACROSS THE ERN HALF
OF THE CWA...AND THEN MOVING OFF THE EAST COAST BY THE LATE EVENING
HOURS. SKIES WILL BECOME PTLY CLDY WITH LOWS AROUND 70 DEGS.

MON-WED...
AXIS OF UPPER TOUGH WILL PASS OVER THE REGION ON MON TO BE PRECEDED
BY PASSAGE OF FRONTAL TROUGH. PRESENCE OF TROUGH AND LINGERING
MOISTURE WILL PRODUCE MAINLY ISOLATED SHOWERS AND THUNDER WITH
FAVORED EAST COAST LOCATIONS DUE TO STEERING WINDS AND SEA BREEZE
INTERACTION. TREND WILL BE FOR INCREASINGLY DRIER AIRMASS LATER IN
THE DAY AS WINDS VEER TO NLY COMPONENT ALOFT.

PATTERN OVER THE CONUS WILL UNDERGO CONTINUED AMPLIFICATION WITH
CUTOFF LOW EVOLVING FROM DEEP TROUGH OVER THE ATLC SEABOARD TUE/WED.
NAM/GFS MORE BULLISH ON SOUTHWARD PROGRESSION OF FEATURE IN LATEST
RUNS AND NW FLOW WL LIKELY ENVELOPE THE STATE IN A DRY SECTOR EARLY
IN THE WEEK AND THROUGH WED. ONLY MENTIONABLE PRECIP WILL DEVELOP
OVER THE MARINE AREA.

THU-SUN...
CONTINUATION OF AMPLIFIED PATN OVER THE STATES WITH MEAN TROUGH
EXTENDING FROM THE EASTERN SEA BOARD TO THE GULF. HIGHER MOISTURE
INITIALLY SOUTH OF THE STATE IS SHOWING A RETURN BACK TO THE AREA
FROM THU ONWARD. WEAK PRESSURE PATTERN WL LEND ITSELF TO A SEA
BREEZE REGIME WITH SUITABLE MOISTURE TO ALLOW FOR STEADILY
INCREASING RAIN COVERAGE LATE IN THE WEEK. WILL CONSERVATIVELY TREND
POPS HIGHER TOWARD THE WEEKEND...BUT WOULD PREFER A BETTER SIGNAL
FOR CLIMO (SCT COVERAGE) THAN WHAT IS PRESENTLY ADVERTISED.

&&

.MARINE...SCATTERED STRONG STORMS WILL MOVE ACROSS THE INTRACOASTAL
AND NEARSHORE ATLANTIC WATERS LATER THIS EVENING. WIND WAVES OF 1 TO
3 FT WILL PREVAIL THROUGH THE FORESEEABLE FUTURE. HIGHER WINDS AND
SEAS NEAR STORMS OVER THE MARINE AREA. HIGHEST WINDS WL BE NEAR THE
COAST DURING AFTERNOON SEA BREEZE ACTIVITY.

&&

.AVIATION...SCATTERED AFTERNOON/EARLY EVENING TSTMS EXPECTED TO
CONTINUE WITH STRONGEST ACTIVITY LIKELY IN KMLB-KFPR CORRIDOR WITH
ADDITIONAL TSTM DEVELOPMENT LATER THIS AFTERNOON. EXPECT CONDS TO
BECOME VFR 03-05Z WITH SOME MVFR FOG POSSIBLE LATE TONIGHT AT AREA
TERMINALS.

&&

.FIRE WEATHER...DRIER AIRMASS EARLY THIS WEEK WILL PRODUCE AFTERNOON
RH VALUES IN THE MID-UPR 30S FOR A 1 TO 3 HOUR PERIOD IN THE
AFTERNOON ON TUE AND WED...ESPECIALLY FROM THE ORLANDO AREA NORTH TO
LAKE AND VOLUSIA COUNTIES. NO RED FLAG CONDITIONS ARE ANTICIPATED AT
THIS TIME AND LIGHTNING INDUCED STARTS WILL BE THE MAIN CONCERN THIS
AFTERNOON AND AGAIN ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  90  67  88 /  20  30  10  10
MCO  70  93  69  92 /  20  20  10  10
MLB  70  89  69  89 /  20  20  10  10
VRB  71  89  67  89 /  20  20  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...VOLKMER
LONG TERM....PENDERGRAST
Hazardous weather outlook, Jun 4, 10:04 AM EST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1104 AM EDT SUN JUN 4 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
042000-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
1104 AM EDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...

WEST TO SOUTHWEST FLOW AHEAD OF A FRONTAL BOUNDARY ACROSS THE
NORTHERN PENINSULA WILL ALLOW SCATTERED SHOWERS AND STORMS TO
DEVELOP ACROSS THE WESTERN SIDE OF THE FLORIDA PENINSULA ALONG
THE WEST COAST SEA BREEZE AND MOVE TOWARD EAST CENTRAL FLORIDA
THROUGH EARLY AFTERNOON.

BY MID AFTERNOON...THE EAST COAST SEA BREEZE WILL ALSO DEVELOP
ALONG THE EAST COAST AND PUSH SLOWLY INLAND WEST OF INTERSTATE
95 BY LATE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP NEAR THE BOUNDARY SOME OF WHICH MAY BECOME STRONG.
SOUTHWEST WINDS ALOFT WILL STEER ANY RESULTING STORMS BACK TO
THE COAST THROUGH EARLY EVENING.

THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING AND VERY HEAVY RAIN. COOLING MID LEVEL TEMPERATURES MAY
ALLOW FOR SOME SMALL HAIL WITH THE STRONGEST STORMS. GUSTY DOWNBURST
WINDS TO 40 TO 45 MPH MAY ALSO OCCUR. IF THUNDER IS HEARD...HEAD
INDOORS.

...MARINE THUNDERSTORM GUST IMPACT...
BOATERS MUST REMAIN ALERT FOR STORMS MOVING OFFSHORE THIS
AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS GREATER THAN 35 KNOTS AS WELL AS FREQUENT LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED TO SCATTERED LIGHTNING STORMS WILL CONTINUE INTO
MONDAY...BRINGING WITH THEM THE THREAT OF DEADLY CLOUD TO GROUND
LIGHTNING. STORM ACTIVITY IS EXPECTED TO DIMINISH AFTER MONDAY...
BUT RESIDENTS MUST REMEMBER THAT EVEN ISOLATED LIGHTNING STORMS
POSE A THREAT TO PERSONAL SAFETY. ALL LIGHTNING STORMS ARE
POTENTIAL KILLERS.

DRY WARM WEATHER IS EXPECTED ACROSS MOST OF THE PENINSULA AFTER
MONDAY. THE DRY CONDITIONS MAY POSE A WILDFIRE HAZARD THROUGH MID
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

MRV

In the hours before

Special weather statement, Jun 4, 1:48 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
248 PM EDT SUN JUN 4 2006

FLZ059-041915-
ST. LUCIE-
248 PM EDT SUN JUN 4 2006

...STRONG STORM ACROSS EASTERN SAINT LUCIE COUNTY...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 40 MPH AND PEA SIZE
HAIL 7 MILES SOUTH OF FORT PIERCE. THE STORM WAS DRIFTING TOWARD THE
COAST.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG GUSTY
WINDS AND PEA SIZE HAIL INCLUDE WHITE CITY AND THE ADJACENT BARRIER
ISLANDS.

The radar

The Melbourne radar (KMLB), 80 km away, was scanning. The volume nearest the first event began at 18:48 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, St. Lucie

When
June 4, 1:50 PM EST
Where
St. Lucie County, Ft Pierce
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
27.450, -80.333

Hail, Indian River

When
June 4, 2:50 PM EST
Where
Indian River County, Vero Beach
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
27.633, -80.400

Hail, Brevard

When
June 4, 3:18 PM EST
Where
Brevard County, 2 mi S of Micco
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
27.850, -80.500

One inch hail was reported in Barefoot Bay.

Hail, Brevard

When
June 4, 3:28 PM EST
Where
Brevard County, Palm Bay
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
28.033, -80.583

Hail, St. Lucie

When
June 4, 6:25 PM EST
Where
St. Lucie County, Ft Pierce
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
27.450, -80.333

Hail, St. Lucie

When
June 4, 6:35 PM EST
Where
St. Lucie County, Ft Pierce
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
27.450, -80.333

Hail up to one inch deep was reported at three locations around Ft. Pierce.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520858, 5520859, 5520860, 5520861, 5520862, 5520863.